Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Indianapolis, IN

June 22, 2007Parke County, Putnam County, Vermillion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2007, 3:02 AM EDT for Parke County, Putnam County, Vermillion County, Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 3:02 AM EDT (07:02 UTC)
Expired
Jun 22, 2007, 3:45 AM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Parke County, IN, Putnam County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:06 AM EDTTSTM WND DMG2 W Rosedale, INTREES DOWN
Jun 22, 3:10 AM EDTTSTM WND DMG2 Se Rockville, INTREES DOWN
Jun 22, 3:27 AM EDTTSTM WND DMG2 N Greencastle, INTREES DOWN ALONG STATE ROAD 231 JUST N OF 200 NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2101 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2101 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 220704
SVRIND
INC121-133-165-220745-
/O.NEW.KIND.SV.W.0041.070622T0702Z-070622T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 AM EDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  SOUTHEASTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 345 AM EDT

* AT 301 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MECCA...OR ABOUT 20 MILES
  NORTH OF TERRE HAUTE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKVILLE BY 310 AM EDT...
  MARSHALL BY 315 AM EDT...
  JUDSON BY 320 AM EDT...
  RUSSELLVILLE BY 340 AM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3987 8670 3962 8671 3962 8744 3983 8745

$$

KOCH
2 follow-up statements
000 
WWUS53 KIND 220731
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 AM EDT FRI JUN 22 2007

INC121-133-165-220745-
/O.CON.KIND.SV.W.0041.000000T0000Z-070622T0745Z/
PARKE-PUTNAM-VERMILLION-
332 AM EDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHERN PUTNAM...SOUTHERN PARKE AND SOUTHEASTERN VERMILLION
COUNTIES...

AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROCKVILLE...OR ABOUT
21 MILES NORTHEAST OF TERRE HAUTE...MOVING EAST AT 20 MPH.

LAT...LON 3987 8670 3962 8671 3962 8744 3983 8745

$$

KOCH
000 
WWUS53 KIND 220749
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 AM EDT FRI JUN 22 2007

INC121-133-165-220759-
/O.EXP.KIND.SV.W.0041.000000T0000Z-070622T0745Z/
PARKE-PUTNAM-VERMILLION-
349 AM EDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM...SOUTHERN
PARKE AND SOUTHEASTERN VERMILLION COUNTIES EXPIRES AT 345 AM EDT...

LAT...LON 3987 8670 3962 8671 3962 8744 3983 8745

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:18 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 12:18 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1218 AM EDT FRI JUN 22 2007

.AVIATION...DISCUSSION FOR 220600Z TAF ISSUANCE. INSTABILITY AXIS
EXTENDS FM WC IND BACK INTO WRN IL. CONVECTIVE COMPLEX CURRENTLY OVR
NW IL SHOULD MORE OR LESS HOLD TOGETHER OVERNIGHT AIDED BY AN UPPER
DISTURBANCE AND A LLJ AS IT MOVES SEWD ALONG INSTABILITY AXIS. AREA
OF SCT-BKN CB COVERAGE XPCTD TO BEGIN AFFECTING THE KHUF/KLAF
TERMINALS ARND 220700Z...AND THE KIND-KBMG TERMINALS ARND 220800Z.
BRIEF IFR CONDS LIKELY IN THE HEAVIER SHWRS. INITIAL AREA OF
CONVECTION XPCTD TO LAST A COUPLE OF HRS AT ANY ONE PARTICULAR
LOCATION...HOWEVER WITH THE PRESENCE OF THE LLJ...THINK CONVECTIVE
THREAT WL REMAIN RATHER HIGH ACRS THE TERMINALS TIL THE MID MORN HRS
ON FRI. UPPR SUPPORT SHOULD PASS OFF TO THE E BY 221500Z...SO ANY
PCPN SHOULD END BY THEN. OUTSIDE OF THE CONVECTIVE AREAS...CIGS/VSBYS
LOOK PRETTY GOOD.

&&

.PREV DISCUSSION...FCST FOCUS ON TEMPS/PRECIP CHCS THROUGH THE
WEEKEND.

TAKING A STEP BACK AND LOOKING AT THE LARGER PICTURE...WATER VAPOR
SHOWS A TROUGH DIGGING INTO NEW ENGLAND WITH A RIDGE ACROSS THE
CENTRAL ROCKIES. BETWEEN THE TWO WE HAVE 50KT 500MB NW FLOW WITH
UPPER SHORT WAVES INDICATED ACROSS NORTHERN ROCKIES/NORTHERN PLAINS.
A 70-90KT UPPER JET STREAK IS ALSO INDICATED ACROSS MN/WI THIS
AFTERNOON. THIS FEATURE SHOULD DROP SE AND ENHANCE THE 850MB
WINDS/LLJ ACROSS IL/IA/WI OVERNIGHT. FOCUSING ON THE MESOSCALE WE
SEE A SFC COLD FRONT DROPPING SOUTH INTO NORTHERN IN THIS AFTERNOON.
WIDELY SCT TSRA ARE DEVELOPING ACROSS THE EASTERN GRT LAKES MORE DUE
TO LAKE BOUNDARY INTERACTIONS. AIR MASS ACROSS CENTRAL IN REMAINS
DRY AND SOMEWHAT STABLE. 12Z ILX SOUNDING INDICATED A STRONG
SUBSIDENCE INVERSION IN THE 650-775MB LEVEL. IN THE ABSENCE OF
STRONGER FORCING (LLJ) THIS CAP WILL BE DIFFICULT TO OVERCOME.

MODELS REMAIN IN DISAGREEMENT ON TIMING AND LOCATION OF PRECIP. NAM
IS WETTER WHILE THE GFS SUGGESTS LOWER RAIN CHCS THROUGH THE
WEEKEND. REASON FOR THIS APPEARS TO BE DUE TO THE MOVEMENT OF THE
WAVE NOW ACROSS MT. GFS WEAKENS THIS FEATURE AND ASSOCIATED WIND
FIELDS WHICH WOULD LIMIT WAA/LIFT ESPECIALLY DURING THE OVERNIGHT
PERIODS. WE WILL NOT DEVIATE TOO FAR FROM THE GOING FCST WHICH ENDS
UP A BLEND OF GFS/NAM BOTH FOR PRECIP AND TEMPS.

TONIGHT...70-90KT UPPER JET STREAK WILL SLIDE INTO THE OH VALLEY.
20-35KT LLJ SHOULD INCREASE HOWEVER THE STRONGEST THETAE ADVECTION
STAYS NW OF THE AREA. THE FCST POSITION OF THE LLJ ACROSS
MO/IA/IL/WI IS ALSO NOT FAVORABLE FOR DEEP CONVECTIVE DEVELOPMENT
ACROSS INDIANA. 850-300MB THICKNESSES/STORM MOTION DOES FCST THAT
ANY STORMS ACROSS WI WOULD ATTEMPT TO MOVE TOWARD CENTRAL INDIANA.
HOWEVER AGAIN...DEPTH OF BOUNDARY LAYER MOISTURE REMAINS SHALLOW
ACROSS OUR AREA. SCENARIO EXPECTED REMAINS THAT ONE OR TWO MCS
DEVELOP ACROSS IA/WI AND MAKE A SE TURN INTO INDIANA AFTER MIDNIGHT
TONIGHT. BEST RAIN CHCS WOULD OCCUR AFTER 06Z AND STAY NW OF THE
METRO AREA.

FRI...REMNANT PRECIP FROM A DECAYING COMPLEX MAY IMPACT THE CWA
DURING THE MORNING HOURS. FIRST GUESS IS THAT THE AFTERNOON HOURS
MAY SEE LESS COVERAGE OF PRECIP AS LLJ/FORCING WEAKENS AND CLDS KEEP
TEMPS/INSTABILITY IN CHECK. SFC BOUNDARY WILL SAG INTO THE CWA AND
THIS SHOULD ALSO KEEP TEMPS CLOSER TO UPPER 70S/LOWER 80S.

FRI NIGHT...NAM SUGGESTS THAT THE UPPER WAVE ACROSS MT REMAINS
VIGOROUS WITH STRONGER 850MB WINDS AND FORCING FOR ADDITIONAL
PRECIP. GFS IS MUCH WEAKER AND ESSENTIALLY ENDS PRECIP CHCS AFTER
FRI. LOW CONFIDENCE IN THIS SCENARIO FRI NIGHT SO WE WILL KEEP RAIN
CHCS AS IS WITH 30-50 POPS.

SAT AND BEYOND...INFLUENCE OF THE WEAKENING UPPER SYSTEM MAY PERSIST
INTO SAT/SAT NIGHT ACCORDING TO THE NAM. GFS IS DRY GIVEN THE WEAKER
SOLUTION. WE WILL NOT CHANGE THE FCST GIVEN THE UNCERTAINTY OF THE
UPPER SYSTEM LOCATION AND STRENGTH AT THIS POINT.  HTS WILL BUILD
SUN INTO EARLY NEXT WEEK WITH DAYTIME TEMPS EXPECTED BACK INTO THE
90 TO 95F RANGE MON/TUES WITH SOME HOPE OF COOLER CONDS BY MID/LATE
WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

AVIATION...JAS
PUBLIC...CO
Hazardous weather outlook, Jun 21, 3:43 PM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU JUN 21 2007

INZ021-028>031-035>049-051>057-221945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
343 PM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS
THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST
TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD
IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE
OF PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. A FEW STORMS
MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER
THREAT. ALSO...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-221945-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
343 PM EDT THU JUN 21 2007 /243 PM CDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS
THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST
TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD
IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE
OF PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW STORMS
MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER
THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:52 AM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.